February  2022, 42(2): 537-553. doi: 10.3934/dcds.2021127

$ W^{1, p} $ estimates for elliptic problems with drift terms in Lipschitz domains

School of Mathematics and Statistics, Lanzhou University, Lanzhou 730000, China

Received  April 2021 Revised  July 2021 Published  February 2022 Early access  September 2021

Fund Project: This work was supported in part by the NNSF of China (No. 11971212)

In this paper, we establish the $ W^{1,p} $ estimates for solutions of second order elliptic problems with drift terms in bounded Lipschitz domains by using a real variable method. For scalar equations, we prove that the $ W^{1,p} $ estimates hold for $ \frac{3}{2}-\varepsilon<p<3+\varepsilon $ for $ d\geq3 $, and the range for $ p $ is sharp. For elliptic systems, we prove that the $ W^{1,p} $ estimates hold for $ \frac{2d}{d+1}-\varepsilon<p<\frac{2d}{d-1}+\varepsilon $ under the assumption that the Lipschitz constant of the domain is small.

Citation: Bojing Shi. $ W^{1, p} $ estimates for elliptic problems with drift terms in Lipschitz domains. Discrete and Continuous Dynamical Systems, 2022, 42 (2) : 537-553. doi: 10.3934/dcds.2021127
References:
[1]

P. Auscher and M. Qafsaoui, Observations on $W^{1, p}$ estimates for divergence elliptic equations with VMO coefficients, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8), 5 (2002), 487-509. 

[2]

L. A. Caffarelli and I. Peral, On $W^{1, p}$ estimates for elliptic equations in divergence form, Comm. Pure Appl. Math., 51 (1998), 1-21.  doi: 10.1002/(SICI)1097-0312(199801)51:1<1::AID-CPA1>3.0.CO;2-G.

[3]

B. Dahlberg and C. Kenig, Hardy spaces and the Neumann problem in $L^p$ for Laplace's equation in Lipschitz domains, Ann. of Math. (2), 125 (1987), 437-465.  doi: 10.2307/1971407.

[4]

G. Di Fazio, $L^p$ estimates for divergence form elliptic equations with discontinuous coefficients, Boll. Un. Mat. Ital. A (7), 10 (1996), 409-420. 

[5]

M. Dindoš, The $L^p$ Dirichlet and regularity problems for second order elliptic systems with application to the Lamé system, preprint, arXiv: 2006.13015.

[6]

M. DindošS. Hwang and M. Mitrea, The $L^p$ Dirichlet boundary problem for second order elliptic systems with rough coefficients, Trans. Amer. Math. Soc., 374 (2021), 3659-3701.  doi: 10.1090/tran/8306.

[7]

J. Geng, $W^{1, p}$ estimates for elliptic problems with Neumann boundary conditions in Lipschitz domains, Adv. Math., 229 (2012), 2427-2448.  doi: 10.1016/j.aim.2012.01.004.

[8]

J. Geng, Homogenization of elliptic problems with Neumann boundary conditions in non-smooth domains, Acta Math. Sin. (Engl. Ser.), 34 (2018), 612-628.  doi: 10.1007/s10114-017-7229-5.

[9]

J. GengZ. Shen and L. Song, Uniform $W^{1, p}$ estimates for systems of linear elasticity in a periodic medium, J. Funct. Anal., 262 (2012), 1742-1758.  doi: 10.1016/j.jfa.2011.11.023.

[10] M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies, 105. Princeton University Press, Princeton, NJ, 1983. 
[11]

D. Jerison and C. Kenig, The inhomogeneous Dirichlet problem in Lipschitz domains, J. Funct. Anal., 130 (1995), 161-219.  doi: 10.1006/jfan.1995.1067.

[12]

C. Kenig and J. Pipher, The Dirichlet problem for elliptic equations with drift terms, Publ. Mat., 45 (2001), 199-217.  doi: 10.5565/PUBLMAT_45101_09.

[13]

S. Kim and G. Sakellaris, Green's function for second order elliptic equations with singular lower order coefficients, Comm. Partial Differential Equations, 44 (2019), 228-270.  doi: 10.1080/03605302.2018.1543318.

[14]

M. Kontovourkis, On Elliptic Equations with Low-Regularity Divergence-Free Drift Terms and the Steady-State Navier-Stokes Equations in Higher Dimensions, Ph. D thesis, University of Minnesota, 2007.

[15]

F. Lin, On current developments in partial differential equations, Commun. Math. Res., 36 (2020), 1-30.  doi: 10.4208/cmr.2020-0004.

[16]

G. Sakellaris, Boundary Value Problems in Lipschitz Domains for Equations with Drifts, Ph. D thesis, The University of Chicago, 2017.

[17]

G. Sakellaris, Boundary value problems in Lipschitz domains for equations with lower order coefficients, Trans. Amer. Math. Soc., 372 (2019), 5947-5989.  doi: 10.1090/tran/7895.

[18]

Z. Shen, Bounds of Riesz transforms on $L^p$ spaces for second order elliptic operators, Ann. Inst. Fourier (Grenoble), 55 (2005), 173-197.  doi: 10.5802/aif.2094.

[19]

Z. Shen, The $L^p$ Dirichlet problem for elliptic systems on Lipschitz domains, Math. Res. Lett., 13 (2006), 143-159.  doi: 10.4310/MRL.2006.v13.n1.a11.

[20]

Z. Shen, The $L^p$ boundary value problems on Lipschitz domains, Adv. Math., 216 (2007), 212-254.  doi: 10.1016/j.aim.2007.05.017.

[21]

Z. Shen, Periodic Homogenization of Elliptic Systems, Operator Theory: Advances and Applications, 269. Advances in Partial Differential Equations (Basel). Birkhäuser/Springer, Cham, 2018. doi: 10.1007/978-3-319-91214-1.

[22]

G. Stampacchia, Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus, Ann. Inst. Fourier (Grenoble), 15 (1965), 189-258.  doi: 10.5802/aif.204.

[23]

Q. Xu, Uniform regularity estimates in homogenization theory of elliptic system with lower order terms, J. Math. Anal. Appl., 438 (2016), 1066-1107.  doi: 10.1016/j.jmaa.2016.02.011.

[24]

Q. Xu, Uniform regularity estimates in homogenization theory of elliptic systems with lower order terms on the Neumann boundary problem, J. Differential Equations, 261 (2016), 4368-4423.  doi: 10.1016/j.jde.2016.06.027.

[25]

Q. Xu, P. Zhao and S. Zhou, The methods of layer potentials for general elliptic homogenization problems in Lipschitz domains, preprint, arXiv: 1801.09220.

show all references

References:
[1]

P. Auscher and M. Qafsaoui, Observations on $W^{1, p}$ estimates for divergence elliptic equations with VMO coefficients, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8), 5 (2002), 487-509. 

[2]

L. A. Caffarelli and I. Peral, On $W^{1, p}$ estimates for elliptic equations in divergence form, Comm. Pure Appl. Math., 51 (1998), 1-21.  doi: 10.1002/(SICI)1097-0312(199801)51:1<1::AID-CPA1>3.0.CO;2-G.

[3]

B. Dahlberg and C. Kenig, Hardy spaces and the Neumann problem in $L^p$ for Laplace's equation in Lipschitz domains, Ann. of Math. (2), 125 (1987), 437-465.  doi: 10.2307/1971407.

[4]

G. Di Fazio, $L^p$ estimates for divergence form elliptic equations with discontinuous coefficients, Boll. Un. Mat. Ital. A (7), 10 (1996), 409-420. 

[5]

M. Dindoš, The $L^p$ Dirichlet and regularity problems for second order elliptic systems with application to the Lamé system, preprint, arXiv: 2006.13015.

[6]

M. DindošS. Hwang and M. Mitrea, The $L^p$ Dirichlet boundary problem for second order elliptic systems with rough coefficients, Trans. Amer. Math. Soc., 374 (2021), 3659-3701.  doi: 10.1090/tran/8306.

[7]

J. Geng, $W^{1, p}$ estimates for elliptic problems with Neumann boundary conditions in Lipschitz domains, Adv. Math., 229 (2012), 2427-2448.  doi: 10.1016/j.aim.2012.01.004.

[8]

J. Geng, Homogenization of elliptic problems with Neumann boundary conditions in non-smooth domains, Acta Math. Sin. (Engl. Ser.), 34 (2018), 612-628.  doi: 10.1007/s10114-017-7229-5.

[9]

J. GengZ. Shen and L. Song, Uniform $W^{1, p}$ estimates for systems of linear elasticity in a periodic medium, J. Funct. Anal., 262 (2012), 1742-1758.  doi: 10.1016/j.jfa.2011.11.023.

[10] M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies, 105. Princeton University Press, Princeton, NJ, 1983. 
[11]

D. Jerison and C. Kenig, The inhomogeneous Dirichlet problem in Lipschitz domains, J. Funct. Anal., 130 (1995), 161-219.  doi: 10.1006/jfan.1995.1067.

[12]

C. Kenig and J. Pipher, The Dirichlet problem for elliptic equations with drift terms, Publ. Mat., 45 (2001), 199-217.  doi: 10.5565/PUBLMAT_45101_09.

[13]

S. Kim and G. Sakellaris, Green's function for second order elliptic equations with singular lower order coefficients, Comm. Partial Differential Equations, 44 (2019), 228-270.  doi: 10.1080/03605302.2018.1543318.

[14]

M. Kontovourkis, On Elliptic Equations with Low-Regularity Divergence-Free Drift Terms and the Steady-State Navier-Stokes Equations in Higher Dimensions, Ph. D thesis, University of Minnesota, 2007.

[15]

F. Lin, On current developments in partial differential equations, Commun. Math. Res., 36 (2020), 1-30.  doi: 10.4208/cmr.2020-0004.

[16]

G. Sakellaris, Boundary Value Problems in Lipschitz Domains for Equations with Drifts, Ph. D thesis, The University of Chicago, 2017.

[17]

G. Sakellaris, Boundary value problems in Lipschitz domains for equations with lower order coefficients, Trans. Amer. Math. Soc., 372 (2019), 5947-5989.  doi: 10.1090/tran/7895.

[18]

Z. Shen, Bounds of Riesz transforms on $L^p$ spaces for second order elliptic operators, Ann. Inst. Fourier (Grenoble), 55 (2005), 173-197.  doi: 10.5802/aif.2094.

[19]

Z. Shen, The $L^p$ Dirichlet problem for elliptic systems on Lipschitz domains, Math. Res. Lett., 13 (2006), 143-159.  doi: 10.4310/MRL.2006.v13.n1.a11.

[20]

Z. Shen, The $L^p$ boundary value problems on Lipschitz domains, Adv. Math., 216 (2007), 212-254.  doi: 10.1016/j.aim.2007.05.017.

[21]

Z. Shen, Periodic Homogenization of Elliptic Systems, Operator Theory: Advances and Applications, 269. Advances in Partial Differential Equations (Basel). Birkhäuser/Springer, Cham, 2018. doi: 10.1007/978-3-319-91214-1.

[22]

G. Stampacchia, Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus, Ann. Inst. Fourier (Grenoble), 15 (1965), 189-258.  doi: 10.5802/aif.204.

[23]

Q. Xu, Uniform regularity estimates in homogenization theory of elliptic system with lower order terms, J. Math. Anal. Appl., 438 (2016), 1066-1107.  doi: 10.1016/j.jmaa.2016.02.011.

[24]

Q. Xu, Uniform regularity estimates in homogenization theory of elliptic systems with lower order terms on the Neumann boundary problem, J. Differential Equations, 261 (2016), 4368-4423.  doi: 10.1016/j.jde.2016.06.027.

[25]

Q. Xu, P. Zhao and S. Zhou, The methods of layer potentials for general elliptic homogenization problems in Lipschitz domains, preprint, arXiv: 1801.09220.

[1]

Byungsoo Kang, Hyunseok Kim. W1, p-estimates for elliptic equations with lower order terms. Communications on Pure and Applied Analysis, 2017, 16 (3) : 799-822. doi: 10.3934/cpaa.2017038

[2]

Caiyan Li, Dongsheng Li. $ W^{1,p} $ estimates for elliptic systems on composite material with almost partially BMO coefficients. Communications on Pure and Applied Analysis, 2021, 20 (9) : 3143-3159. doi: 10.3934/cpaa.2021100

[3]

Sallah Eddine Boutiah, Abdelaziz Rhandi, Cristian Tacelli. Kernel estimates for elliptic operators with unbounded diffusion, drift and potential terms. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 803-817. doi: 10.3934/dcds.2019033

[4]

Sun-Sig Byun, Lihe Wang. $W^{1,p}$ regularity for the conormal derivative problem with parabolic BMO nonlinearity in reifenberg domains. Discrete and Continuous Dynamical Systems, 2008, 20 (3) : 617-637. doi: 10.3934/dcds.2008.20.617

[5]

Antonio Vitolo. $H^{1,p}$-eigenvalues and $L^\infty$-estimates in quasicylindrical domains. Communications on Pure and Applied Analysis, 2011, 10 (5) : 1315-1329. doi: 10.3934/cpaa.2011.10.1315

[6]

Yi Cao, Dong Li, Lihe Wang. The optimal weighted $W^{2, p}$ estimates of elliptic equation with non-compatible conditions. Communications on Pure and Applied Analysis, 2011, 10 (2) : 561-570. doi: 10.3934/cpaa.2011.10.561

[7]

Lele Du. Bounds for subcritical best Sobolev constants in W1, p. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3871-3886. doi: 10.3934/cpaa.2021135

[8]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete and Continuous Dynamical Systems, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[9]

Feng Du, Adriano Cavalcante Bezerra. Estimates for eigenvalues of a system of elliptic equations with drift and of bi-drifting laplacian. Communications on Pure and Applied Analysis, 2017, 6 (2) : 475-491. doi: 10.3934/cpaa.2017024

[10]

Mahamadi Warma. Parabolic and elliptic problems with general Wentzell boundary condition on Lipschitz domains. Communications on Pure and Applied Analysis, 2013, 12 (5) : 1881-1905. doi: 10.3934/cpaa.2013.12.1881

[11]

Alexandre N. Carvalho, Jan W. Cholewa. Strongly damped wave equations in $W^(1,p)_0 (\Omega) \times L^p(\Omega)$. Conference Publications, 2007, 2007 (Special) : 230-239. doi: 10.3934/proc.2007.2007.230

[12]

Yijing Sun. Estimates for extremal values of $-\Delta u= h(x) u^{q}+\lambda W(x) u^{p}$. Communications on Pure and Applied Analysis, 2010, 9 (3) : 751-760. doi: 10.3934/cpaa.2010.9.751

[13]

Junjie Zhang, Shenzhou Zheng, Chunyan Zuo. $ W^{2, p} $-regularity for asymptotically regular fully nonlinear elliptic and parabolic equations with oblique boundary values. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3305-3318. doi: 10.3934/dcdss.2021080

[14]

Jean Dolbeault, Marta García-Huidobro, Rául Manásevich. Interpolation inequalities in $ \mathrm W^{1,p}( {\mathbb S}^1) $ and carré du champ methods. Discrete and Continuous Dynamical Systems, 2020, 40 (1) : 375-394. doi: 10.3934/dcds.2020014

[15]

Wen-ming He, Jun-zhi Cui. The estimate of the multi-scale homogenization method for Green's function on Sobolev space $W^{1,q}(\Omega)$. Communications on Pure and Applied Analysis, 2012, 11 (2) : 501-516. doi: 10.3934/cpaa.2012.11.501

[16]

Mirela Kohr, Cornel Pintea, Wolfgang L. Wendland. Stokes-Brinkman transmission problems on Lipschitz and $C^1$ domains in Riemannian manifolds. Communications on Pure and Applied Analysis, 2010, 9 (2) : 493-537. doi: 10.3934/cpaa.2010.9.493

[17]

Mirela Kohr, Cornel Pintea, Wolfgang L. Wendland. Dirichlet - transmission problems for general Brinkman operators on Lipschitz and $C^1$ domains in Riemannian manifolds. Discrete and Continuous Dynamical Systems - B, 2011, 15 (4) : 999-1018. doi: 10.3934/dcdsb.2011.15.999

[18]

Mostafa Bendahmane, Kenneth Hvistendahl Karlsen, Mazen Saad. Nonlinear anisotropic elliptic and parabolic equations with variable exponents and $L^1$ data. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1201-1220. doi: 10.3934/cpaa.2013.12.1201

[19]

Stefano Biagi, Enrico Valdinoci, Eugenio Vecchi. A symmetry result for elliptic systems in punctured domains. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2819-2833. doi: 10.3934/cpaa.2019126

[20]

Lucio Damascelli, Filomena Pacella. Sectional symmetry of solutions of elliptic systems in cylindrical domains. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3305-3325. doi: 10.3934/dcds.2020045

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (271)
  • HTML views (238)
  • Cited by (0)

Other articles
by authors

[Back to Top]